MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number PS TIBIAL INSERTS SZ 4, 9MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 13 years post initial left tka, the 73 y/o male patient was revised due to poly issues with flaking and delamination.The patella was worn in half.The patient experienced osteolysis issue due to poly wear.The patient was revised to a size 4 cc femoral component.The patella was revised to a 38mm.The liner was revised to a psc size 4, 11mm.The fem augments were also required due to lack of bone.There was a greater than 45 minute surgical delay/prolongation due to the event.The patient did not experience any adverse events as a result of the surgical delay/prolongation.Patient was last known to be in stable condition following the event.Images received.The devices are not available for evaluation due to the devices were discarded.
 
Additional Manufacturer Narrative
Section d10: concomitant products - optetrak 3 peg patella cemented, 32mm diameter (cat# 200-02-32 / serial# (b)(6)) - optetrak asymmetric femoral posterior stabilized, cemented size 4, left (cat# 234-02-04 / serial# (b)(6)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H3: the revision reported was likely the result of prosthesis wear and osteolysis.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The root cause of the prosthesis wear and osteolysis cannot be determined as the devices were not returned for evaluation.

Brand Name
PS TIBIAL INSERTS SZ 4, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel soza
MDR Report Key18739883
Report Number1038671-2024-00269
Device Sequence Number6509439
Product Code JWH
UDI-Device Identifier10885862048387
UDI-Public10885862048387
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2019
Device Model NumberPS TIBIAL INSERTS SZ 4, 9MM
Device Catalogue Number204-24-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date05/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OPTETRAK TIBIAL TRAY TRAPEZOID, CEMENTED SZ 4F/4T
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale